Alert archive / Idaho / Special Weather Statements in 2018
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Jul 16, 2018, 2:21 PM MDT for Butte County, Idaho. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2018, 2:21 PM MDT (20:21 UTC)
- Expired
- Jul 16, 2018, 3:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Pocatello, ID
County Butte County, ID
The radar
The Pocatello radar (KSFX), 105 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2894 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
673 WWUS85 KPIH 162021 SPSPIH Special Weather Statement National Weather Service Pocatello ID 221 PM MDT MON JUL 16 2018 IDZ068-069-162100- Lost River Range ID-Lost River Valleys ID- 221 PM MDT MON JUL 16 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CUSTER AND CENTRAL BUTTE COUNTIES UNTIL 300 PM MDT... At 221 PM MDT, Doppler radar was tracking a strong thunderstorm near Mackay, moving northeast at 5 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Darlington. LAT...LON 4385 11358 4390 11360 4396 11332 4374 11326 TIME...MOT...LOC 2021Z 210DEG 5KT 4386 11352 $$ RS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Jul 16, 1:49 PM MDT, 32 minutes earlier.
Area forecast discussion, Jul 16, 1:49 PM MDT, 32 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 149 PM MDT Mon Jul 16 2018 .DISCUSSION...The low pressure disturbance over Oregon will slowly cross southern Idaho tonight through early Tuesday morning. Showers and thunderstorms are moving into the central mountains this afternoon with the southern end of this disturbance trailing back into Owyhee County. There will be some instability left over in the Upper snake Highlands Tuesday with potential for isolated afternoon thunderstorms. The rest of the week looks mostly dry under westerly flow pattern. A broad area of moist air will remain just south of the state and there is the possibility some of that air could slip into southern Idaho and bring some thunderstorm activity with it. Valley temperatures should be in the lower to middle 90s through next weekend. RS && .AVIATION...VFR conditions should prevail, though some strong thunderstorms today could bring locally heavy rain. This could reduce visibility temporarily. Gusty outflow winds associated with the storms are also likely late this afternoon into the evening. Most of the storms will move through late tonight with much drier weather expected tomorrow. Hinsberger && .FIRE WEATHER...Focus will be on convective development throughout the afternoon and evening. Besides lightning, the storms will likely produce very strong outflow winds and locally heavy rainfall. Coverage of storms will be isolated to widely scattered this evening. While much of the area could see some rainfall from the storms, dry lightning remains a possibility as well. Coupled with outflow winds and receptive fuels, lightning-ignited fires will likely spread rapidly. Convective activity should move east out of the area late tonight/early tomorrow morning. Dry and stable conditions should take us through the rest of the week and into the weekend. Hinsberger && .PIH WATCHES/WARNINGS/ADVISORIES...None. &&
In the hours before
Special weather statement, Jul 16, 1:59 PM MDT, 22 minutes before
Special Weather Statement National Weather Service Pocatello ID 159 PM MDT MON JUL 16 2018 IDZ068-070-074-162045- Challis/Pahsimeroi Valleys ID-Big Lost Highlands/Copper Basin ID- Lost River Valleys ID- 159 PM MDT MON JUL 16 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CUSTER COUNTY UNTIL 245 PM MDT... At 158 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles west of Chilly Barton Flat or 20 miles west of Mackay Reservoir, moving east at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Chilly Barton Flat and Twin Bridges Airport. LAT...LON 4393 11428 4400 11435 4417 11389 4396 11377 TIME...MOT...LOC 1958Z 258DEG 18KT 4402 11411 RS
Special weather statement, Jul 16, 2:13 PM MDT, 8 minutes before
Special Weather Statement National Weather Service Pocatello ID 213 PM MDT MON JUL 16 2018 IDZ057-162100- Raft River Region ID- 213 PM MDT MON JUL 16 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CASSIA COUNTY UNTIL 300 PM MDT... At 213 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Malta, moving east at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Idahome. LAT...LON 4253 11312 4235 11311 4238 11339 4246 11342 TIME...MOT...LOC 2013Z 265DEG 11KT 4243 11332 RS
Special weather statement, Jul 16, 2:21 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pocatello ID 221 PM MDT MON JUL 16 2018 IDZ068-069-162100- Lost River Range ID-Lost River Valleys ID- 221 PM MDT MON JUL 16 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CUSTER AND CENTRAL BUTTE COUNTIES UNTIL 300 PM MDT... At 221 PM MDT, Doppler radar was tracking a strong thunderstorm near Mackay, moving northeast at 5 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Darlington. LAT...LON 4385 11358 4390 11360 4396 11332 4374 11326 TIME...MOT...LOC 2021Z 210DEG 5KT 4386 11352 RS
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 1:59 PM MDT | Special Weather Statement | PIH | Custer | 46 min |
| Jul 16, 2:13 PM MDT | Special Weather Statement | PIH | Cassia | 47 min |
| Jul 16, 2:33 PM MDT | Special Weather Statement | PIH | Clark | 42 min |
| Jul 16, 3:44 PM MDT | Special Weather Statement | PIH | Jefferson | 46 min |
| Jul 16, 5:09 PM MDT | Special Weather Statement | PIH | Fremont, Madison, Teton | 51 min |
| Jul 16, 5:38 PM MDT | Severe Thunderstorm Warning | PIH | Bear Lake, Franklin | 32 min |
Nearby
Special Weather Statements in Idaho, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.